Heat, Pushmataha
- When
- August 9, 11:00 AM CST to August 10, 10:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
A strong upper level ridge of high pressure redeveloped over the Southern Plains and combined with a humid air mass to produce another period of excessive heat over eastern Oklahoma. Afternoon heat indices ranged from 105 to 111 degrees and morning low temperatures were in the upper 70s to middle 80s.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong upper level ridge of high pressure redeveloped over the Southern Plains and combined with a humid air mass to produce another period of excessive heat over eastern Oklahoma. Afternoon heat indices ranged from 105 to 111 degrees and morning low temperatures were in the upper 70s to middle 80s. These conditions resulted in a heat-related fatality in Tulsa County as a 28 year old male collapsed while working and exercising outdoors.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 9, 9:45 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT WED AUG 9 2006
.DISCUSSION...
SENT QUICK UPDATE TO INCREASE HIGHS A DEGREE OR TWO ACROSS EASTERN
OKLAHOMA AND WEST-CENTRAL ARKANSAS TODAY AND THURSDAY. HOT
CONDITIONS EXPECTED THIS AFTERNOON AS MAIN UPPER LEVEL HIGH MOVES
WEST INTO SOUTHEAST OKLAHOMA...WITH SW 850 MB FLOW/ TEMP READINGS
AT 25 DEG C AT 12Z THIS MORNING. UPPER HIGH WILL LIKELY SUPPRESS
CU/PRECIP DEVELOPMENT COMPARED TO YESTERDAY ALLOWING TEMPERATURES TO
WARM INTO THE LOWER TO MID 100S. IN ADDITION...MESONET TEMPERATURES
THIS MORNING WERE RUNNING SEVERAL DEGREES WARMER THAN YESTERDAY AT
THIS TIME. HEAT ADVISORY CONFIGURATION LOOKS GOOD WITH NO CHANGES
EXPECTED. HOPEFULLY A LITTLE BETTER CHANCE FOR PRECIP BY FRIDAY
AS NORTHWEST FLOW BECOMES REESTABLISHED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 7 AM WEDNESDAY TO 9 PM THURSDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ073.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 12
LONG TERM FORECASTER ID= 21HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT WED AUG 9 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT WED AUG 9 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF A MCALESTER TO
TAHLEQUAH LINE.
DISCUSSION...
SOUTH WINDS AND A BROKEN CLOUD COVER HAS HINDERED TO COOL DOWN
DURING THE NIGHT TO THE NORTH OF A MCALESTER TO TAHLEQUAH LINE.
THUS...TEMPERATURES ACROSS THAT AREA AT THIS TIME WERE STILL
IN THE LOWER 80S AT 5 AM. THIS WARM START AND HEAT INDEXES WHICH
WILL REACH 105 DEGREES HAS PROMPTED A HEAT ADVISORY.
IN ADDTION TO THE HEAT ISOLATED THUNDERSTORMS WILL BE POSSIBLE.
A FEW ISOLATED SHOWERS HAVE OCCURRED DURING THE NIGHT DUE TO
A MODEST LOW LEVEL JET AND ELEVATED INSTABILITY. WITH HEATING
TODAY ADDITIONAL ISOLATED THUNDERSTORMS WILL LIKELY OCCUR. STRONG
OUTFLOW WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS THIS AFTERNOON
BUT THE CHANCE OF A SEVERE THUNDERSTORM AT ANY ONE LOCATION IS VERY
SMALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE WEATHER PATTERN WILL REMAIN MUCH THE SAME DURING THE
UPCOMING WEEK. HIGH PRESSURE ALOFT WILL AID IN BRINGING
HOT WEATHER. ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL REMAIN POSSIBLE.
THE POTENTIAL THUNDERSTORMS AND THE DEGREE OF THE HEAT WILL
DEPEND ON THE EVOLUTION OF A FEW SURFACE FRONTS. ONE MAY TRY
TO ENTER THE AREA FRIDAY OR SATURDAY. THE OTHER MAY MOVE INTO
THE AREA EARLY NEXT WEEK.
THE HEAT ADVISORY ISSUED TODAY FOR PARTS OF THE AREA WILL CONTINUE
INTO THURSDAY EVENING AND MAY NEED TO BE EXTENDED. EVEN IF IT
DOES COOL DOWN A LITTLE...TEMPERATURES WILL LIKELY REMAIN ABOVE
NORMAL.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED TO RESPOND TO HEAT RELATED
EVENTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The national radar mosaic for the moment the first event began.
25 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Tulsa | 2006-08-10 | 28 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533170, 5533171, 5533172, 5533173, 5533174, 5533175, 5533176, 5533177, 5533178, 5533179, 5533180, 5533181, 5533182, 5533183, 5533184, 5533185, 5533186, 5533187, 5533188, 5533189, 5533190, 5533191, 5533192, 5533193, 5533194.